Ciprofloxacin-induced urticaria and tenosynovitis: A case report


Kayabas U. , Yetkin F. , Firat A. K. , Ozcan H., Bayindir Y.

CHEMOTHERAPY, cilt.54, ss.288-290, 2008 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 54 Konu: 4
  • Basım Tarihi: 2008
  • Doi Numarası: 10.1159/000149720
  • Dergi Adı: CHEMOTHERAPY
  • Sayfa Sayıları: ss.288-290

Özet

Background: Tendon disorders are rare events associated with fluoroquinolone congestion. Skin reactions are more frequent than tendon disorders. We reported this case as the combination of ciprofloxacin-induced urticaria and tenosynovitis has been unreported in young women. Case: A 28-year-old woman without underlying disease developed urticarias and tendinopathy 4 days after the initiation of ciprofloxacin treatment for urinary infection. MRI of the left foot revealed increased synovial fluid surrounding the tendon of the flexor hallucis longus muscle representing tenosynovitis. Ciprofloxacin was ceased due to the possibility of ciprofloxacin-induced tendinopathy and urticaria. Complete resolution of her symptoms and findings occurred 3 days after discontinuation of ciprofloxacin without any additional treatment. Conclusion: Early discontinuation of fluoroquinolone therapy when tendinopathy is suspected is the basis of therapy. So, it should be kept in mind that fluoroquinolone-induced tendinopathy may occur in an otherwise healthy young patient with no risk factors and in a site other than the Achilles tendon. Copyright (C) 2008 S. Karger AG, Basel.